Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 5, 2021, 2:44 PM MDT for Clear Creek County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 2:44 PM MDT (20:44 UTC)
- Expired
- Jul 5, 2021, 3:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
County Clear Creek County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS85 KBOU 052044 SPSBOU Special Weather Statement National Weather Service Denver CO 244 PM MDT Mon Jul 5 2021 COZ034-036-052115- South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet CO- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet CO- 244 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILPIN AND CENTRAL CLEAR CREEK COUNTIES UNTIL 315 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near Georgetown, or 37 miles west of Denver, moving southeast at 10 mph. Nickel size hail will be possible with this storm. Hail may accumulate on roadways causing hazardous travel. Locations impacted include... Idaho Springs, Georgetown, Central City, Empire, Silver Plume, Berthoud Pass, Blue Valley, Dumont, Echo Lake and St Marys Glacier. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3980 10581 3987 10557 3967 10547 3960 10572 TIME...MOT...LOC 2044Z 317DEG 9KT 3972 10566 $$ RPK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:34 AM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 5, 10:34 AM MDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1034 AM MDT Mon Jul 5 2021 .UPDATE... Issued at 1020 AM MDT Mon Jul 5 2021 Water vapor shows a shortwave trough moving across the Salt Lake City area and into southwestern Wyoming this morning. A plume of moisture associated with the trough is over eastern Utah and far western Colorado. The timing these features will move across our forecast area will add to the flash flood threat over the burn areas. Since the shortwave won't arrive until this evening in our area, there will be slower flow aloft meaning the storms that form this afternoon will be moving very slowly over the higher terrain. Later this evening, the shortwave trough and moisture plume will move across the northern mountains of Colorado leading to another round of showers and storms. Considering that the multiple rounds of storms lead to flash flooding yesterday, it is expected that the multiple rounds of storms will again lead to flash flooding today. The Flash Flood Watch was left unchanged as it adequately conveys the flashing flooding threat and timing. PoPs were lowered across the I-25 corridor and eastern plains around midday and into the early afternoon since it should take some time for storms to move off the higher terrain. The high PoPs for later in the afternoon and through the night were left unchanged. && .SHORT TERM...(Today and tonight) Issued at 315 AM MDT Mon Jul 5 2021 Upper level ridge centered over the Four Corners and Great Basin will slowly retrograde westward today and tonight as a trough moves southeast across Wyoming and Colorado. Today will start off mostly sunny across much of the area. This will allow temperatures to warm up quickly with highs reaching the upper 80s to mid 90s over northeast Colorado. Dew points this morning are in the 60s across far eastern Colorado and western Kansas. Easterly low levels winds will advect some of this moisture westward today. Precipitable water values should be a little higher yesterday with readings around an inch as far west as the Front Range. Surface based CAPE reaches 600- 1000 J/kg. Weak mid level flow will result in low shear, so the severe threat will be low, but can't rule out a brief severe storm. The weak mid level flow will result in slower storm movement. Heavy rain and flash flooding threat will be the main issue this afternoon and evening from the storms. Will issue a flash flood watch for the burn areas. Convective Allowing Models show storms start forming around 18Z and then slowly progress eastward through early evening. Similar to previous days. With the upper level trough moving across the region, will likely see additional waves of convection through this evening. Weaker convection can be expected through the night and even into Tuesday morning. .LONG TERM...(Tuesday through Sunday) Issued at 353 AM MDT Mon Jul 5 2021 Models show an upper ridge center stretched across the Desert Southwestern U.S. on Tuesday with northwesterly flow aloft for the CWA. This pattern continues Tuesday night and Wednesday. By Wednesday night, the upper ridge centered moves a bit eastward near the Four Corners at 12Z Thursday morning. The flow aloft is progged to stay northwesterly over the CWA all four periods. There is benign synoptic scale energy progged for the CWA during that time. Moisture-wise, Tuesday's precipitable water values and surface dew point readings show moisture to stick around, somewhat, but by Wednesday, the airmass dries out. The MLCAPE gets close to 1000 J/kg over the mountains and foothills late day Tuesday. On Wednesday, values are much less and mainly just over the southwestern CWA. Pops will reflect this, especially on Wednesday, where there will only be little chances of precipitation for just the Park County. In the lower levels, a cooler airmass is in place on Tuesday with high temperatures a bit below seasonal normals. Wednesday's readings warm back up to normals or slightly above. For the later days, Thursday through Sunday, models have more of the same on Thursday, which should be mainly dry and the hottest day of the week. An upper trough pushes eastward, north of Colorado, on Friday. This flattens the upper ridge considerably. The upper ridge center moves a bit west and amplifies over the Great Basin. By mid day Saturday, the ECMWF and GFS show the 500 mb height center there at 599 and 600 dam respectively. Meanwhile, the CWA has a cooler than normal Friday through Sunday period. Unfortunately, moisture is not in any great abundance through the four extended days and pops will be limited and mainly over the southern half of the CWA. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1020 AM MDT Mon Jul 5 2021 East to southeast winds appear to be picking up at DEN and these should continue until the storms move across. The best chance for storms at KDEN still appears to be 22Z to 02Z. Heavy rain, outflow winds to 40 knots, and small hail will be possible with the stronger storms. Additional weaker showers and storms will be possible through tonight and into Tuesday morning as an upper level system moves across Colorado. There is potential for low clouds to develop during the early morning hours Tuesday and continue through the morning. && .HYDROLOGY... Issued at 356 AM MDT Mon Jul 5 2021 There will be an uptick in the flash flood threat today for the burn areas do to slightly more moisture, slower moving storms, and an increase in the number of storms. There have been some issues most days when a stronger storm passes over a burn area. Therefore, will issue a flash flood watch for the burn areas for this afternoon and evening. Storms are expected to develop around noon over the mountains and foothills. The storms then slowly progress eastward onto the Front Range and eastern plains. Due to an upper level trough moving across the region. Additional storms are expected form over the mountains and foothills through the afternoon and evening. There could a threat of flash flooding, especially over the burned areas in the mountains and foothills on Tuesday, but after that moisture and pops will be pretty sparse and flash flooding with be unlikely. && .BOU WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for COZ032-033-035. && UPDATE...Danielson SHORT TERM....Meier LONG TERM.....RJK AVIATION...Danielson HYDROLOGY.....Meier/RJK
Hazardous weather outlook, Jul 5, 11:02 AM MDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Mon Jul 5 2021 COZ030>051-061715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Mon Jul 5 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Heavy rain, wind gusts to 50 mph, and small hail will accompany the stronger thunderstorms. A brief severe thunderstorm or two is also possible. The main threat will be heavy rain which could produce flash flooding and debris flows in the burn areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of late day showers and thunderstorms will be possible Tuesday, which looks to be the last day with appreciable moisture in place. There could be some flash flooding issues over the burn areas in the mountains and foothills. The airmass over the forecast area will dry out from Wednesday onward. Thursday looks hot, before a cool-off to slight below normal temperatures Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but reports of heavy rain, flooding and hail will be appreciated.
In the hours before
Special weather statement, Jul 5, 2:22 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Denver CO
222 PM MDT Mon Jul 5 2021
COZ037-052045-
Central and Southeast Park County CO-
222 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
245 PM MDT...
At 221 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Elevenmile Canyon Reservoir, or 41 miles north of
Hayden Pass Burn Scar, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Elevenmile Canyon Reservoir and Guffey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3891 10570 3900 10549 3884 10533 3883 10533
3871 10561
TIME...MOT...LOC 2021Z 324DEG 12KT 3888 10556
RPKSpecial weather statement, Jul 5, 2:44 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 244 PM MDT Mon Jul 5 2021 COZ034-036-052115- South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet CO- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet CO- 244 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILPIN AND CENTRAL CLEAR CREEK COUNTIES UNTIL 315 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near Georgetown, or 37 miles west of Denver, moving southeast at 10 mph. Nickel size hail will be possible with this storm. Hail may accumulate on roadways causing hazardous travel. Locations impacted include... Idaho Springs, Georgetown, Central City, Empire, Silver Plume, Berthoud Pass, Blue Valley, Dumont, Echo Lake and St Marys Glacier. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3980 10581 3987 10557 3967 10547 3960 10572 TIME...MOT...LOC 2044Z 317DEG 9KT 3972 10566 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:13 AM MDT | Flash Flood Watch | BOU | Boulder, Grand, Jackson, Larimer, Summit | 21 hr |
| Jul 5, 1:29 PM MDT | Areal Flood Advisory | BOU | Park | 91 min |
| Jul 5, 1:36 PM MDT | Areal Flood Advisory | BOU | Grand | 84 min |
| Jul 5, 1:39 PM MDT | Flash Flood Warning | BOU | Larimer | 96 min |
| Jul 5, 1:53 PM MDT | Areal Flood Advisory | BOU | Larimer | 82 min |
| Jul 5, 2:00 PM MDT | Flash Flood Warning | BOU | Grand | 90 min |
| Jul 5, 2:12 PM MDT | Flash Flood Warning | BOU | Larimer | 93 min |
| Jul 5, 2:22 PM MDT | Special Weather Statement | BOU | Teller | 23 min |
| Jul 5, 2:23 PM MDT | Areal Flood Advisory | BOU | Park | 97 min |
| Jul 5, 3:28 PM MDT | Flash Flood Warning | BOU | Grand | 92 min |
| Jul 5, 4:18 PM MDT | Areal Flood Advisory | BOU | Clear Creek, Park | 87 min |
| Jul 5, 5:14 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 91 min |
| Jul 5, 5:31 PM MDT | Flash Flood Warning | BOU | Grand | 89 min |
| Jul 5, 5:51 PM MDT | Special Weather Statement | BOU | Denver | 24 min |
| Jul 5, 5:53 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 97 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.